Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 425, NWS Jackson, MS

May 24, 2005Franklin Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2005, 10:01 PM CDT for Franklin Parish, Tensas Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2005, 10:01 PM CDT (03:01 UTC)
Expired
May 24, 2005, 10:21 PM CDT
In force
20 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Franklin Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 139 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 250301
SVRJAN
LAC041-107-250345-
/O.NEW.KJAN.SV.W.0425.050525T0301Z-050525T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1001 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA
  TENSAS PARISH IN NORTHEAST LOUISIANA

* UNTIL 1045 PM CDT

* AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
  LOCATED 20 MILES NORTHWEST OF ST. JOSEPH...OR ABOUT 14 MILES EAST 
  OF WINNSBORO...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES WEST OF ST. JOSEPH AND 9 MILES NORTH OF WATERPROOF BY 1045
  PM CDT

LAT...LON 3220 9144 3215 9156 3203 9156 3176 9140
      3192 9119

$$

DAB
2 follow-up statements
000 
WWUS54 KJAN 250310
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1009 PM CDT TUE MAY 24 2005

LAC041-250319-
/O.CAN.KJAN.SV.W.0425.000000T0000Z-050525T0345Z/
FRANKLIN LA-
1009 PM CDT TUE MAY 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN PARISH IS 
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EASTERN 
FRANKLIN PARISH.

LAT...LON 3195 9150 3213 9150 3218 9148 3219 9145
      3216 9140 3195 9121 3191 9121 3186 9128
      3186 9133 3179 9136 3177 9139

$$

LAC107-250345-
/O.CON.KJAN.SV.W.0425.000000T0000Z-050525T0345Z/
TENSAS LA-
1009 PM CDT TUE MAY 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR
TENSAS PARISH...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED 16 MILES NORTHWEST OF ST. JOSEPH...OR ABOUT 16 
MILES SOUTHEAST OF WINNSBORO...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF WATERPROOF AND 8 MILES WEST OF ST. JOSEPH BY 1045
  PM CDT

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
JACKSON.

LAT...LON 3195 9150 3213 9150 3218 9148 3219 9145
      3216 9140 3195 9121 3191 9121 3186 9128
      3186 9133 3179 9136 3177 9139

$$

DAB
000 
WWUS54 KJAN 250321
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT TUE MAY 24 2005

LAC107-250331-
/O.CAN.KJAN.SV.W.0425.000000T0000Z-050525T0345Z/
TENSAS LA-
1021 PM CDT TUE MAY 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR TENSAS PARISH IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LEVELS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
JACKSON.

LAT...LON 3195 9150 3213 9150 3218 9148 3219 9145
      3216 9140 3195 9121 3191 9121 3186 9128
      3186 9133 3179 9136 3177 9139

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:35 PM CDT, 26 minutes earlier.

Area forecast discussion, May 24, 9:35 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CDT TUE MAY 24 2005

.UPDATE...LATEST SATELLITE IMAGERY SHOWS ANOTHER UPPER LEVEL MCV MOVING
THROUGH THE REGION IN NORTHWEST FLOW. 850 THETA RIDGE MAX OF 340 PLUS
RAN FROM SOUTH CENTRAL ARKANSAS TO NORTHEAST LOUISIANA THROUGH SOUTH
WEST MISSISSIPPI. THIS WAS WHERE STRONG CONVECTION WAS MOVING
SOUTHEAST. EXPECT CHANCES OF CONVECTION TO CONTINUE THROUGH MOST
OF THE NIGHT OVER THIS AREA WITH ISOLATED HAIL RISK ENDING AFTER
MIDNIGHT. SO USED AFTER MIDNIGHT POPS FOR THE EVENING HOURS.
OTHERWISE THE REST OF FORECAST APPEARS TO BE ON TRACK AS FAR AS WINDS
AND TEMPS ARE CONCERN.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17
Hazardous weather outlook, May 24, 3:44 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT TUE MAY 24 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
252044-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
344 PM CDT TUE MAY 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER
WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA...ESPECIALLY TO
THE SOUTHWEST OF A GREENVILLE TO BRANDON TO HATTIESBURG LINE. THE
PRIMARY SEVERE WEATHER RISK IN THESE AREAS WILL BE DAMAGING WIND
GUSTS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF QUARTERS.

A FRONTAL BOUNDARY EXTENDING FROM SOUTHEAST ARKANSAS INTO
SOUTHERN MISSISSIPPI IS SERVING AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT. THE ATMOSPHERE IS VERY UNSTABLE AND MOIST ALONG THE
BOUNDARY AND THIS IS CREATING A FAVORABLE ENVIRONMENT FOR STRONG
TO SEVERE THUNDERSTORMS. IN ADDITION...AN UPPER LEVEL DISTURBANCE
OVER ARKANSAS WILL MOVE SLOWLY EAST OVERNIGHT AND SHOULD HELP
MAINTAIN THUNDERSTORM ACTIVITY ALONG THE BOUNDARY WELL INTO THE
NIGHT. EXPECT THE RISK FOR SEVERE WEATHER WILL BE GREATER IN THE
EVENING HOURS.

STRONG STORMS WILL REMAIN POSSIBLE INTO WEDNESDAY MORNING OVER
SOUTHWEST PORTIONS OF THE OUTLOOK AREA...BUT EXPECT THE SUPPORT
FOR FOR SEVERE WEATHER WILL BE LESS AS INSTABILITY WILL BE
WEAKER.

...FLOODING...
A VERY MOIST AIRMASS WILL CONTRIBUTE TO LOCALLY VERY HEAVY
RAINFALL AMOUNTS OVER SOUTHWEST PORTIONS OF THE OUTLOOK AREA THIS
EVENING. THUNDERSTORMS WILL PRODUCE UP TO TWO INCHES OF RAINFALL
IN AN HOUR...RESULTING IN RAPID RUN-OFF OF WATER AND LOCALIZED
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
ADDITIONAL THUNDERSTORM COMPLEXES WILL BE POSSIBLE THIS
WEEKEND...AS DISTURBANCES MOVE SOUTHEAST INTO OUR AREA.  SOME
STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS A
WARM FRONT LIFTS SLOWLY NORTHWARD ACROSS THE REGION.  AT THIS
TIME...A GOOD DEAL OF UNCERTAINTY EXISTS AS TO THE EXACT LOCATION
AND TIMING OF THESE SYSTEMS.  PLEASE CHECK LATER FORECASTS FOR
MORE DETAILED INFORMATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND OTHER
EMERGENCY MANAGEMENT PERSONNEL COULD BE NEEDED THIS EVENING.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT
TUESDAY...MAY 31ST.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 24, 5:18 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     TERRY                   32.10N 90.30W
05/24/2005                   HINDS              MS   EMERGENCY MNGR

            HINDS EOC REPORTED NUMEROUS TREES DOWN ALONG TERRY ROAD
            SOUTH OF GARY ROAD.

&&

CAMPBELL
Local storm report, May 24, 5:21 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     NON-TSTM WND GST TERRY                   32.10N 90.30W
05/24/2005  72 MPH           HINDS              MS   EMERGENCY MNGR

            DEPUTIES REPORTED 70 TO 75 MPH WIND GUSTS. SWATH OF WIND
            DAMAGE ACROSS SOUTHEAST HINDS COUNTY IN TERRY AND BYRAM
            AREAS. TREES BEING CLEARED FROM ROADWAYS IN GARY ROAD AND
            TERRY ROAD AREAS.

&&

CRAVEN
Local storm report, May 24, 5:22 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     TERRY                   32.10N 90.30W
05/24/2005  72 MPH           HINDS              MS   EMERGENCY MNGR

            DEPUTIES REPORTED 70 TO 75 MPH WIND GUSTS. SWATH OF WIND
            DAMAGE ACROSS SOUTHEAST HINDS COUNTY IN TERRY AND BYRAM
            AREAS. TREES BEING CLEARED FROM ROADWAYS IN GARY ROAD AND
            TERRY ROAD AREAS.

&&

CRAVEN
Local storm report, May 24, 5:24 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             PELAHATCHIE             32.32N 89.80W
05/24/2005  0.25 INCH        RANKIN             MS   EMERGENCY MNGR

&&

CAMPBELL
Local storm report, May 24, 7:28 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             CLINTON                 32.34N 90.33W
05/24/2005  0.88 INCH        HINDS              MS   BROADCAST MEDIA

            REPORTED ON CLINTON-RAYMOND ROAD.

&&

CAMPBELL
Local storm report, May 24, 7:32 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             MONTROSE                32.12N 89.24W
05/24/2005  0.50 INCH        JASPER             MS   EMERGENCY MNGR

            REPORTED BY JASPER EOC.

&&

CAMPBELL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:23 PM CDTSevere Thunderstorm WarningJANMadison30 min
May 24, 7:42 PM CDTSevere Thunderstorm WarningJANMorehouse48 min
May 24, 7:47 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland29 min
May 24, 8:31 PM CDTSevere Thunderstorm WarningJANTensas74 min
May 24, 8:39 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas36 min
May 24, 9:06 PM CDTSevere Thunderstorm WarningJANFranklin, Tensas9 min
May 24, 9:16 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.